Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 21, 2017, 10:58 AM CDT for Presidio County, Texas. It took effect at Aug 21, 2017, 1:45 PM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 10:58 AM CDT (15:58 UTC)
- In effect from
- Aug 21, 2017, 1:45 PM CDT
- Expired
- Aug 23, 2017, 2:56 PM CDT
- In force
- 49 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
233
WGUS44 KMAF 211558
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1058 AM CDT Mon Aug 21 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Due to recent thunderstorm activity, runoff from heavy rainfall has caused river levels on the Rio Grande at Presidio International Bridge
to rise above flood stage. It will continue to rise and then begin falling this afternoon. Levels at Presidio 5SE will rise above flood stage and will continue to rise through Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-220758-
/O.NEW.KMAF.FL.W.0032.170821T1558Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170821T1800Z.000000T0000Z.NO/
1058 AM CDT Mon Aug 21 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 10AM Monday the stage was 16.7 feet (5.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 16.9 feet (5.2
meters) by this afternoon then begin falling.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 16.8 feet (5.1 meters) on
Aug 14 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 16.7 Mon 10 AM 16.9 16.8 16.8 16.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.1 Mon 10 AM 5.2 5.1 5.1 5.1
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-220758-
/O.NEW.KMAF.FL.W.0033.170821T1845Z-000000T0000Z/
/PRDT2.1.ER.170821T1845Z.170825T0300Z.000000T0000Z.NO/
1058 AM CDT Mon Aug 21 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 10AM Monday the stage was 8.4 feet (2.6 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 10.3 feet (3.1 meters) by Thursday before midnight.
Additional rises are possible thereafter.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.2 feet (3.1 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.4 Mon 10 AM 9.8 10.1 10.2 10.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.6 Mon 10 AM 3.0 3.1 3.1 3.1
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$5 follow-up statements
875
WGUS84 KMAF 211905
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
205 PM CDT Mon Aug 21 2017
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Runoff from recent heavy rainfall, and releases from Luis Leon
Reservoir in Mexico, has resulted in minor flooding along the
Rio Grande at the International Bridge gauge, and 5SE of Presidio
gauge. The Rio Grande is expected to remain in minor flood at
both of these locations through Wednesday. Other sites along
the Rio Grande may go above flood stage due to releases from
Luis Leon, so interested parties along the Rio Grande should
keep abreast of later statements.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-221105-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170822T0600Z.000000T0000Z.NO/
205 PM CDT Mon Aug 21 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 1PM Monday the stage was 17.1 feet (5.2 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.3 feet (5.3
meters) by after midnight tomorrow. Additional rises may be
possible thereafter.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.1 Mon 1 PM 17.3 17.3 17.3 17.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.2 Mon 1 PM 5.3 5.3 5.3 5.3
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-221105-
/O.CON.KMAF.FL.W.0033.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170821T2145Z.170825T1500Z.000000T0000Z.NO/
205 PM CDT Mon Aug 21 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 1PM Monday the stage was 8.4 feet (2.6 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 10.8 feet (3.3 meters) by late Friday
morning. Additional rises are possible thereafter.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.4 Mon 1 PM 10.0 10.4 10.6 10.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.6 Mon 1 PM 3.0 3.2 3.2 3.3
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$425
WGUS84 KMAF 220049
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
749 PM CDT Mon Aug 21 2017
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Runoff from recent heavy rainfall, and releases from Luis Leon
Reservoir in Mexico, has resulted in minor flooding along the
Rio Grande at the International Bridge gauge, and 5SE of Presidio
gauge. The Rio Grande is expected to remain in minor flood at
both of these locations through Wednesday. Other sites along
the Rio Grande may go above flood stage due to releases from
Luis Leon. Interested parties along the Rio Grande should
stay tuned for later statements.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued Tuesday morning.
&&
TXC377-221649-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170822T0600Z.000000T0000Z.NO/
749 PM CDT Mon Aug 21 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 7PM Monday the stage was 17.4 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.5 feet (5.3
meters) by after midnight tomorrow then begin falling.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Presidio Inter 12.0 15.5 17.4 Mon 7 PM 17.5 17.5 17.5 17.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Presidio Inter 3.7 4.7 5.3 Mon 7 PM 5.3 5.3 5.3 5.3
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-221649-
/O.CON.KMAF.FL.W.0033.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170822T0600Z.170826T1800Z.000000T0000Z.NO/
749 PM CDT Mon Aug 21 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 7PM Monday the stage was 8.6 feet (2.6 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 10.3 feet (3.1 meters) by Saturday early
afternoon. Additional rises are possible thereafter.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Presidio 5SE 8.0 9.0 8.6 Mon 7 PM 9.0 9.2 9.3 9.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Tue Tue
1AM 7AM 1PM 7PM
Presidio 5SE 2.4 2.7 2.6 Mon 7 PM 2.7 2.8 2.8 2.8
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$146
WGUS84 KMAF 221514
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
1014 AM CDT Tue Aug 22 2017
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Levels on the Rio Grande at Presidio International Bridge and
Presidio 5SE will continue to be in flood stage due to releases
from the Luis Leon Reservoir through tomorrow. Any heavy rainfall
could result in even higher rises.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-230714-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170822T1800Z.000000T0000Z.NO/
1014 AM CDT Tue Aug 22 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 8AM Tuesday the stage was 18.0 feet (5.5 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 18.1 feet (5.5
meters) by after midnight tomorrow then begin falling.
* Impact...At 20.0 feet (6.1 meters), the river reaches moderate flood
stage, inundating the plain between the levees. Erosion of the
levees is likely. Water may seep through the levees, flooding
adjacent farmland.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 18.0 Tue 8 AM 18.1 17.7 17.6 17.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.5 Tue 8 AM 5.5 5.4 5.4 5.4
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-230714-
/O.CON.KMAF.FL.W.0033.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170822T0954Z.170823T1800Z.000000T0000Z.NO/
1014 AM CDT Tue Aug 22 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 8AM Tuesday the stage was 9.2 feet (2.8 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.4 feet (3.2
meters) by tomorrow early afternoon then begin falling.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 9.2 Tue 8 AM 10.3 10.2 10.2 10.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.8 Tue 8 AM 3.1 3.1 3.1 3.1
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$446
WGUS84 KMAF 231505
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
1005 AM CDT Wed Aug 23 2017
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Due to recent thunderstorm activity, runoff from heavy rainfall has
caused river levels on the Rio Grande at Presidio International Bridge
to rise above flood stage. The river will level out and may begin to fall in
the coming days. Levels at Presidio 5SE will also remain steady in the
following days. Additional rainfall could change this forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon or evening.
&&
TXC377-240705-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170822T1615Z.000000T0000Z.NO/
1005 AM CDT Wed Aug 23 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 9AM Wednesday the stage was 17.3 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will remain near 17.2 feet (5.2 meters).
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.3 Wed 9 AM 17.1 17.1 17.1 17.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.3 Wed 9 AM 5.2 5.2 5.2 5.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-240705-
/O.CON.KMAF.FL.W.0033.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170822T0954Z.170822T2200Z.000000T0000Z.NO/
1005 AM CDT Wed Aug 23 2017
The Flood Warning continues for
the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At 9AM Wednesday the stage was 8.9 feet (2.7 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river is expected to rise to near flood stage
tomorrow early afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.9 Wed 9 AM 8.9 9.0 9.0 9.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.7 Wed 9 AM 2.7 2.7 2.7 2.7
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$857
WGUS84 KMAF 231956
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
256 PM CDT Wed Aug 23 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas..
Rio Grande at Presidio International Bridge affecting Presidio
County
River levels on the Rio Grande at Presidio International Bridge will
continue to remain above flood stage due to releases from the Luis
Leon Reservoir. However, levels at Presidio 5SE are below flood stage
but will remain elevated. Runoff from heavy rainfall over the next
day could change the forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
&&
TXC377-241156-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170822T1615Z.000000T0000Z.NO/
256 PM CDT Wed Aug 23 2017
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 2PM Wednesday the stage was 17.4 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.8 feet (5.4
meters) by tomorrow morning then begin falling.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 17.4 Wed 2 PM 17.8 17.4 17.2 17.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.3 Wed 2 PM 5.4 5.3 5.2 5.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-232026-
/O.CAN.KMAF.FL.W.0033.000000T0000Z-170823T1956Z/
/PRDT2.1.ER.170822T0954Z.170822T2200Z.170823T0800Z.NO/
256 PM CDT Wed Aug 23 2017
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 2PM Wednesday the stage was 8.8 feet (2.7 meters).
* Fell below flood stage at 3:00 AM Wednesday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 8.8 feet (2.7 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 9.7 feet (3.0 meters) on
Jul 23 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.8 Wed 2 PM 8.8 8.7 8.6 8.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.7 Wed 2 PM 2.7 2.7 2.6 2.6
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 8:45 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 21, 8:45 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 845 AM CDT Mon Aug 21 2017 .UPDATE... Canceling the rest of the Flash Flood Watch. && .DISCUSSION... Widespread showers and thunderstorms over southeastern New Mexico and the higher terrain of southwest Texas have decreased over the last couple of hours. South to southwest flow aloft over the region will persist through the day, but so will cloud cover, especially over the western half or so of the forecast area. Models are indicating a shortwave trough/shear axis translating northeastward over these areas this afternoon/evening, with additional showers and thunderstorms developing through max heating. However, do not think the areal coverage will be great enough to warrant continuation of the Flash flood Watch, and will cancel same. There still could be a few storms which produce heavy rainfall and isolated flash flooding, but the extent is not expected to be great enough to continue with the watch. Will send an update shortly to adjust the forecast accordingly. && .PREV DISCUSSION... /issued 610 AM CDT Mon Aug 21 2017/ AVIATION... Currently have VFR conditions across the board this morning as an area of showers continues to diminish and move north. Should have a break in activity through early afternoon with VFR persisting. Thunderstorms will be possible again later this afternoon but confidence too low to include mention at this time. && .PREV DISCUSSION... /issued 338 AM CDT Mon Aug 21 2017/ Subtropical ridge centered off the NC coast stretches to TX with a closed low over the CA coast. Circulation between this high and low pulling Pacific moisture across Mexico and into SE NM and W TX. This low will spin over CA the next several days before lifting NE over the ridge late in the week. By the weekend the ridge will build over the Western US. Looking at another couple more warm days with near normal temperatures before a front bridges down into the area Wednesday. Could see highs in the 80s for much of the area WEdnesday and Thursday before warmer temps return for the end of the week. Warm overnight lows will continue as have good low level Gulf moisture with dewpts in the 60s. Had lots of storms over the west yesterday with some locations receiving heavy rain. As of 08z a stream of showers and thunderstorms flows northward from the Rio Grande up across the Trans Pecos and SE NM. These storms should continue through the morning hours before dieing out... expect more to develop during the afternoon. A Flash Flood Watch remains in effect for SE NM southward to the Presidio Valley... have extended the watch out to 15z as heavy rain potential continues. Rain chances Tuesday will once again favor the higher elevations with possibility of rain along the front for the plains on Wednesday. ***On a side note, the sky forecast for the solar eclipse today may be somewhat disappointing for many. Overnight convection continues early this morning and is expected to persist through at least sunrise. Unfortunately, clouds look to stick around through much of day, especially across SE NM and south through the Upper Trans Pecos and Davis Mountains. The best shot for at least partly cloudy skies at the time of the eclipse maximum (12:57pm CDT) looks to be over the central-eastern Permian Basin down through the Lower Trans Pecos and perhaps the Big Bend. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 93 73 94 71 / 10 0 20 50 Carlsbad 85 69 93 70 / 30 20 20 30 Dryden 97 74 96 75 / 10 0 10 10 Fort Stockton 92 71 95 71 / 20 10 20 30 Guadalupe Pass 80 66 84 65 / 30 20 30 30 Hobbs 85 68 89 68 / 20 20 30 40 Marfa 85 63 86 62 / 20 20 40 40 Midland Intl Airport 93 73 94 72 / 10 10 20 50 Odessa 93 72 95 71 / 10 10 20 40 Wink 91 71 95 71 / 20 20 10 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99
Hazardous weather outlook, Aug 21, 8:48 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 848 AM CDT Mon Aug 21 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221400- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 848 AM CDT Mon Aug 21 2017 /748 AM MDT Mon Aug 21 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible this afternoon into this evening, mainly across western portions of the area. The main concern with any storm will continue to be locally heavy rainfall potentially leading to areas of localized flash flooding. Storms may also be accompanied by frequent lightning and gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorm chances continue through mid week and expand across much of the region, however the probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:25 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Aug 21, 12:36 AM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Aug 21, 5:35 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 21, 10:58 AM CDT | River Flood Warning | MAF | Presidio | 14 days |
| Aug 21, 4:48 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Aug 21, 5:50 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Aug 21, 5:55 PM CDT | Special Weather Statement | MAF | Jeff Davis | 35 min |
| Aug 21, 6:17 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.